Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 15, 2014Fremont County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 15, 2014, 6:21 PM MDT for Fremont County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2014, 6:21 PM MDT (00:21 UTC)
Expired
Aug 15, 2014, 6:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 134 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2014-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2014-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS85 KPUB 160021
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT FRI AUG 15 2014
 
COZ072-076-077-160045-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
621 PM MDT FRI AUG 15 2014

...SPECIAL WEATHER STATEMENT...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF STRONG THUNDERSTORMS NEAR COTOPAXI...OR 54 MILES SOUTHWEST 
OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL 
IMPACT THE HIGHWAY 50 CORRIDOR BETWEEN COTOPAXI AND TEXAS CREEK 
BETWEEN 630 PM AND 7 PM MDT.  

PEA SIZE HAIL WILL BE POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
TEXAS CREEK...COTOPAXI AND COALDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3840 10589 3857 10559 3843 10546 3830 10579
TIME...MOT...LOC 0019Z 333DEG 16KT 3842 10568 

$$

ETP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:46 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 15, 2:46 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT FRI AUG 15 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 244 PM MDT FRI AUG 15 2014

CONVECTION THIS AFTERNOON HAS BEEN MORE SPARSE TODAY VS
YESTERDAY...AT LEAST AS OF 20Z. HOWEVER...THE MTNS HAVE HAD MORE
SUN TODAY...AND THUNDERSTORMS ARE FIRING OVER THE MOUNTAINS ALONG
THE LEADING EDGE OF A WEAK SHORTWAVE MOVING INTO WESTERN CO.
VARIOUS HIGH RES MODELS INCREASE THUNDERSTORM COVERAGE ACROSS THE
MOUNTAINS...THEN SPREAD THEM EASTWARD INTO THE ADJACENT PLAINS
DURING THE AFTERNOON AND EVENING HOURS. SFC DEW POINTS HAVE BEEN
LOWER TODAY...DROPPING OFF INTO THE LOWER 40S AND EVEN SOME UPPER
30S ACROSS THE MOUNTAINS...WITH UPPER 40S TO MID 50S ACROSS THE
PLAINS...AND THIS HAS LIMITED CAPE TO AROUND 500 J/KG ACCORDING TO
SPC MESO ANALYSIS. PRECIP WATERS ARE RUNNING LOWER AS
WELL...AROUND 80% OF NORMAL IN THE NORTH TO 130% OF NORMAL IN THE
SOUTH BASED ON THE BLENDED TPW SATELLITE PRODUCT.
THUS...THUNDERSTORMS SHOULD NOT BE AS EFFICIENT HEAVY RAINFALL
PRODUCERS AS THEY WERE YESTERDAY. THAT SAID...THERE IS STILL
SUFFICIENT MOISTURE FOR LOCALLY HEAVY RAIN WITH THE STRONGER
STORMS. IF ONE OF THESE HITS BURN SCARS OR AREAS OF STEEP
TERRAIN...THEN LOCALIZED FLASH FLOODING WILL STILL BE A CONCERN.
FORTUNATELY...STORMS APPEAR TO BE MOVING PRETTY GOOD (SOUTHEAST AT
15 MPH)...WHICH MAY LIMIT THREAT SOME. HRRR SUGGESTS GREATEST
THREAT WINDOW FOR THE WALD0 WILL BE FROM 21Z-00Z. THE PAPOOSE AND
WEST FORK BURN SCARS AS WELL AS THE CONTINENTAL DIVIDE WILL SEE
THE GREATEST THREAT BETWEEN 20Z AND 00Z. THUNDERSTORMS MAY MOVE
OFF INTO THE ADJACENT PLAINS THROUGH THE LATE AFTERNOON AND
EVENING...BUT THEY DON'T LOOK TOO ORGANIZED AND THERE ISN'T MUCH
OF A LOW LEVEL JET TO HELP SUSTAIN CONVECTION AFTER DARK...SO WILL
END MOST POPS BY MIDNIGHT.

SATURDAY LOOKS EVEN DRIER THAN TODAY AS PRECIPITABLE WATERS FALL OFF
TO LESS THAN AN .75 INCHES ALONG/WEST OF I-25.  STILL ENOUGH
MOISTURE FOR ISOLATED DIURNAL THUNDERSTORMS...BUT COVERAGE SHOULD BE
EVEN LOWER.  STILL ENOUGH MOISTURE FOR LOCALLY HEAVY RAIN WITH THE
STRONGER CELLS...BUT THREAT SHOULD BE LOWER DUE TO THE LIMITED
COVERAGE.  TEMPERATURES TOMORROW SHOULD BE A FEW DEGREES WARMER THAN
TODAY. -KT

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 244 PM MDT FRI AUG 15 2014

EXTENDED FORECAST FOR SE CO LOOKS PRETTY TYPICAL FOR THE MIDDLE
OF AUGUST. DAILY STORM CHANCES AND TEMPS AROUND 90 DEGREES FOR THE
PLAINS. MAIN QUESTION WILL BE THE PROGRESSION OF A W COAST CUTOFF
LOW AND PACNW TROUGH...ESPECIALLY LATE IN THE PERIOD.

SAT NIGHT...CONVECTION SHOULD BE WRAPPING UP PRETTY EARLY AFTER
SUNSET.  WILL LEAVE HIGHEST POPS SAT EVE OVER THE RATON MESA AND
FAR SERN PLAINS...WHERE THE MODELS ARE FOCUSING THE HEAVIEST QPF.

SUNDAY...A SHORT WAVE DISTURBANCE WILL PUSH THROUGH IN THE NW FLOW
LATE IN THE DAY. LOOKS LIKE THE MAIN IMPACT FROM THIS DISTURBANCE
WILL COME AFTER 00Z...AND BE FOCUSED ON THE PIKES PEAK REGION AND
PALMER DVD. EXPECT STORMS TO DEVELOP OVER THE MTS SOMEWHAT LATER
THAN USUAL...MOSTLY AFTER 20Z...AND IT WILL BE ISOLD-SCT IN COVERAGE.
THE SHORTWAVE SHOULD RESULT IN MORE WIDESPREAD COVERAGE OF STORMS
BUT THERE IS STILL SOME UNCERTAINTY ON HOW FAR WEST THE BULK OF THE
DEVELOPING CLUSTER OF STORMS WILL BE. HAVE THE HIGHEST POPS FROM THE
PIKES PEAK AREA SEW TO KLAA...FROM 00-03Z. SUNDAY SHOULD BE THE
WARMEST DAY OF THE PERIOD AS H7 TEMPS CLIMB TO NR 17 DEG C IN THE
AFTERNOON. COULD SEE A FEW SPOTS CLIMB INTO THE UPPER 90S OVER THE
LOWER ARKANSAS VALLEY.

MONDAY...THE MAIN FOCUS FOR ANY CONVECTION WILL BE OVER THE ERN
MTS AS LIGHT UPSLOPE FLOW PERSISTS ON THE BACKSIDE OF THE TROUGH
MOVING THROUGH THE UPPER MISS VALLEY. WILL KEEP ISOLD-SCT POPS THERE
WITH MORE ISOLD ACTIVITY POSSIBLE OVER THE BALANCE OF THE ERN PLAINS
AND SAN LUIS VALLEY. IF TRENDS CONTINUE...MAY BE ABLE TO DROP
MENTIONABLE POPS FROM ALL BUT THE MTS ON MONDAY.

TUESDAY...WILL SEE THE START OF A SWITCH BACK TO INCREASING MONSOONAL
MOISTURE. THE CUTOFF OFF THE CA COAST MAY BEGIN TO RETROGRADE DURING
THIS PERIOD...WHILE A TROUGH IN THE PACNW BEGINS MOVING INTO ID AND
MT. THE ECMWF CONTINUES OT BE A LITTLE MORE AGGRESSIVE IN BRINGING A
RETURN OF MONSOONAL MOISTURE TO THE AREA...WHILE THE GFS HOLDS BACK
A BIT. LOW POPS LOOK APPROPRIATE FOR THE REGION...ISOLD FOR THE
LOWER ELEVS AND SCT IN THE MTS.

BY WED-FRI...THE PACNW TROUGH SHOULD START TO ADVANCE INTO THE NRN
ROCKIES...AS THE UPPER HIGH TO OUR SW SHIFTS INTO ERN TX. THIS SHOULD
BRING A RETURN TO A STRONGER MONSOONAL PATTERN...WITH MORE MOISTURE
BEING DRAWN NWD FROM THE SUBTROPICS INTO WRN CO. WILL LEAVE LOW
ENSEMBLE POPS INTACT FOR NOW...BUT IF TRENDS CONTINUE MAY HAVE TO
SLOWLY RAMP UP POPS FOR THE END OF THE WEEK. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 244 PM MDT FRI AUG 15 2014

VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. THUNDERSTORMS
WILL MOVE OFF THE MOUNTAINS INTO THE ADJACENT LOWER ELEVATIONS
DURING THE LATE AFTERNOON AND EVENING HOURS. KCOS AND KALS WILL
HAVE THE BEST CHANCE OF SEEING A THUNDERSTORM IN THE VICINITY OF
THE TERMINALS. ERRATIC GUSTY WINDS UP TO 40 KTS AND BRIEF MVFR
CIGS/VIS WITH TSRA WILL BE THE MAIN STORM THREATS. THREAT
DIMINISHES BY 02Z AND KCOS AND KPUB TERMINALS MAY SEE A BRIEF
NORTH WIND SHIFT FROM THUNDERSTORM OUTFLOWS DURING THE LATE
AFTERNOON AND EVENING. SKIES CLEAR OUT OVERNIGHT WITH ANOTHER
ROUND OF MORE ISOLATED THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS
ON SATURDAY. THESE MAY HAVE A HARDER TIME MOVING OFF INTO THE
ADJACENT LOWER ELEVATIONS SO TERMINALS ARE MORE LIKELY TO BE
SPARED ON SATURDAY. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...ROSE
AVIATION...KT
Hazardous weather outlook, Aug 15, 11:20 AM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1120 AM MDT FRI AUG 15 2014

COZ058>089-093>099-161730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1120 AM MDT FRI AUG 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER
SOUTHERN COLORADO TODAY.  THE MAIN TRIGGER FOR STORMS TODAY WILL BE
THE TERRAIN...SO MOST ACTIVITY WILL BE CONFINED TO AREAS IN A NEAR
THE MOUNTAINS...ALTHOUGH A FEW STORMS COULD DRIFT ONTO THE PLAINS
LATE IN THE DAY INTO THE EVENING.

PLENTY OF MONSOON MOISTURE REMAINS IN PLACE ACROSS THE REGION SO
FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN...NOT ONLY FOR
AREA BURNS SCARS...BUT FOR ALL AREAS. ADDITIONAL CONCERNS TODAY
WILL INCLUDE LIGHTNING AND WIND GUSTS UP TO 50 MPH.

THE WINDOW FOR STORM DEVELOPMENT TODAY WILL RUN FROM NOON UNTIL
MIDNIGHT.  HOWEVER...THE MOST INTENSE ACTIVITY IS LIKELY TO
OCCUR BETWEEN THE HOURS OF 2 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON
AND EVENING OVER THE MOUNTAINS SATURDAY THROUGH THURSDAY.
LIGHTNING ALONG WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
THUNDERSTORMS THAT DEVELOP. LOCATIONS THAT HAVE SEEN HEAVY
RAINFALL AND AREA BURN SCARS MAY BE PRONE TO FLASH FLOODING IF
HEAVY RAINFALL OCCURS.  THERE IS LESS CERTAINTY ON THE EASTERN
PLAINS IN REGARDS TO THUNDERSTORMS...HOWEVER LOW CHANCES ARE
POSSIBLE THROUGH THE EXTENDED PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY FOR AREAS IN AND
NEAR THE MOUNTAINS.

31/44

In the hours before

Special weather statement, Aug 15, 4:06 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT FRI AUG 15 2014

COZ077>080-083-152230-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
406 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO...
NORTHEASTERN CUSTER AND SOUTH CENTRAL FREMONT COUNTIES UNTIL 430 PM
MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF FLORENCE...OR 37 MILES WEST
OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
PUEBLO...NORTHEASTERN CUSTER AND SOUTH CENTRAL FREMONT COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ROSITA AND SILVER CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3826 10545 3837 10526 3811 10501 3798 10530
TIME...MOT...LOC 2205Z 329DEG 15KT 3824 10530

STARK
Special weather statement, Aug 15, 4:59 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT FRI AUG 15 2014

COZ084-085-152330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
459 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 530 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK FOREST...OR 16 MILES NORTH OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS UP TO A HALF INCH WILL BE POSSIBLE ON THE BLACK
FOREST BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...GLENEAGLE AND BLACK FOREST.

LAT...LON 3898 10445 3893 10478 3906 10485 3913 10471
      3913 10462
TIME...MOT...LOC 2258Z 327DEG 15KT 3905 10471

ETP
Special weather statement, Aug 15, 5:19 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT FRI AUG 15 2014

COZ081-084-085-152345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
519 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 545 PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CRYSTOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3896 10507 3901 10492 3888 10483 3887 10499
TIME...MOT...LOC 2317Z 320DEG 21KT 3897 10500

ETP
Special weather statement, Aug 15, 5:54 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT FRI AUG 15 2014

COZ081-085-160030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
554 PM MDT FRI AUG 15 2014

...SPECIAL WEATHER STATEMENT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...STRATMOOR...FORT
CARSON...SECURITY...SECURITY-WIDEFIELD AND CIMARRON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3879 10492 3893 10476 3877 10452 3860 10472
TIME...MOT...LOC 2353Z 313DEG 16KT 3881 10478

ETP
Special weather statement, Aug 15, 6:04 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT FRI AUG 15 2014

COZ081>083-160030-
PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
604 PM MDT FRI AUG 15 2014

...SPECIAL WEATHER STATEMENT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTOR...OR 16 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK AND VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3871 10523 3884 10507 3872 10495 3858 10495
TIME...MOT...LOC 0003Z 314DEG 14KT 3873 10509

ETP
Special weather statement, Aug 15, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT FRI AUG 15 2014

COZ072-076-077-160045-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
621 PM MDT FRI AUG 15 2014

...SPECIAL WEATHER STATEMENT...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR COTOPAXI...OR 54 MILES SOUTHWEST
OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL
IMPACT THE HIGHWAY 50 CORRIDOR BETWEEN COTOPAXI AND TEXAS CREEK
BETWEEN 630 PM AND 7 PM MDT.

PEA SIZE HAIL WILL BE POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
TEXAS CREEK...COTOPAXI AND COALDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3840 10589 3857 10559 3843 10546 3830 10579
TIME...MOT...LOC 0019Z 333DEG 16KT 3842 10568

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:04 PM MDTSpecial Weather StatementPUBTeller26 min
Aug 15, 6:32 PM MDTSpecial Weather StatementPUBEl Paso28 min
Aug 15, 6:57 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 15, 7:26 PM MDTSpecial Weather StatementPUBCuster34 min
Aug 15, 7:28 PM MDTSpecial Weather StatementPUBPueblo32 min
Aug 16, 3:54 PM MDTSpecial Weather StatementPUBCuster36 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.